Tennessee, 2006

Flash Flood and Damaging Winds in Tennessee, June 2, 2006

June 2, 2006 · NWS OHX · 3 events in 3 counties and zones

2 thunderstorm wind, 1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Jun 2, 1:58 AM CST, 8 hours 50 minutes earlier.

Area forecast discussion, Jun 2, 1:58 AM CST, 8 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
258 AM CDT FRI JUN 2 2006

.DISCUSSION...SCATTERED SHOWERS AND THUNDERSTORMS IN PLACE CURRENTLY
ACROSS THE MID STATE. ADDITIONAL MOISTURE IN THE FORM OF SHOWER AND
THUNDERSTORM ACTIVITY EXTENDS WESTWARD ACROSS IL...MO AND AR. SFC
FRONTAL BOUNDARY EXTENDS FROM THE MO BOOTHEAL SOUTHWARD THROUGH
EASTERN AR. POST FRONTAL MOISTURE IS SOMEWHAT FOCUSED ALONG THE 850
MB BOUNDARY JUST WEST OF THE SFC BOUNDARY.

FOR THE FCST...UPPER TROUGH AND ASSOCIATED COLD FRONT WILL IMPACT
THE AREA TODAY WITH THE SFC FROPA EXPECTED AROUND NOON TO 3 PM
ACROSS MIDDLE TN. PRECIPITATION IN THE FORM OF SHOWERS AND
THUNDERSTORMS WILL BE SCATTERED IN NATURE THROUGH LATE MORNING.
THEN...MORE WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY WILL MOVE
FROM NW TO SE ACROSS THE CWA DURING THE AFTERNOON. INSTABILITIES ARE
IN PLACE...BUT GIVEN THE LACK OF APPRECIABLE SFC HEATING...RELATIVELY
WEAK WINDS ALOFT...AND WEAK CAPES...SVR WX IS NOT EXPECTED.

AS WE GET INTO THE MID TO LATE AFTERNOON HOURS...SHOULD BE SEEING
THE PRECIPITATION ENDING FROM WEST TO EAST. WILL STILL CARRY A
CHANCE OF EVENING SHOWERS AND STORMS ACROSS THE PLATEAU BUT NO
PRECIP CHANCES WEST OF THE PLATEAU OTHER THAN A 10-14% POP GRID FOR
THE EVE.

COOLER AND DRIER AIR WILL MOVE IN FOR SATURDAY AND SUNDAY. ANOTHER
SHORTWAVE AXIS WILL MOVE ACROSS TN ON SUNDAY. CURRENT FCST READS
MOSTLY SUNNY SO WILL ADJUST THIS TO PTCLDY BUT KEEP THE PRECIP OUT
OF THE FCST FOR NOW.

IN THE EXT...SOUTHERLY FLOW FINALLY RETURNS ON TUESDAY. THEN...A
FRONT MOVES ACROSS THE AREA ON WED ALONG WITH A SLIGHT CHANCE OF
SHOWERS AND TSTMS. TEMPS DURING THE EXT LOOK TO BE NEAR SEASONAL
NORMALS.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE    78  61  83  61 /  70  10  10  10
CLARKSVILLE  77  62  82  61 /  60  10  10  10
CROSSVILLE   74  58  77  54 /  80  40  10  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

21
Hazardous weather outlook, Jun 2, 4:30 AM CST, 6 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT FRI JUN 2 2006

TNZ005>011-022>034-056>066-075-077>080-093>095-031030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT FRI JUN 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL MOVE THROUGH THE MID STATE THIS AFTERNOON.
THUNDERSTORMS AND SHOWERS ARE LIKELY TO DEVELOP AGAIN TODAY AND THIS
AFTERNOON. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

31

The radar

The Northeast Alabama radar (KHTX), 124 km away, was scanning. The volume nearest the first event began at 19:04 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind, 1 flash flood. Local standard time, as filed.

Flash Flood, Lawrence

When
June 2, 10:48 AM CST to 11:45 AM CST
Where
Lawrence County, Lawrenceburg
Property damage
$1,000
Reported by
EMERGENCY MANAGER
Coordinates
35.217, -87.396 (the zone’s center; the record gives no point)

Emergency Manager reported flooding on U.S. Highway 43 and 64 in Lawrenceburg.

Thunderstorm Wind, Warren

When
June 2, 1:06 PM CST
Where
Warren County, Mc Minnville
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
35.683, -85.783

911 Center reported trees were blown down.

Thunderstorm Wind, Van Buren

When
June 2, 1:35 PM CST
Where
Van Buren County, 3 mi WSW of Spencer
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
35.733, -85.517

911 Center reported trees down on Highway 30 west heading toward McMinnville.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2006Every state in 2006This day in weather historyWarnings in Tennessee, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515140, 5515141, 5515142.